I have had a series of both facet block injections and steroid epidurals with my most recent one in August, 2012. I have degenerative disc/spondylolisthesis at L4/5 diagnosed years ago. I am very fit and worked hard most of my life to eat healthy, exercise at an intense level, and keep my weight in normal range. Facet blocks and steroid epidurals will make you gain weight and even though I've continued to exercise and watch my diet throughout my treatments, I have still gained 10-15 lbs.
Some prescriptions like Lyrica will also make you gain wieght very quickly.
Radiculopathy occurs when something irritates a spinal nerve—say a “slipped disc” causing a pinched nerve. This is also called sciatica . There are resident stem and other cells in the local tissues everywhere in our body. Many live around blood vessels. These are obviously also present in the disc and nerves in the epidural space and they usually play an important role in suppressing inflammation and repairing damage. We know, based on a copious in vitro (lab) data, that the high-dose steroids used in epidural injections can kill these cells. So the progression of the series of epidural steroid injections looks a little something like this:
I have a suspicion, after reading many of your notes on injectable steroids, that I seem to have developed a type of “tendonitis” in my upper arms due to multiple elbow steroid injections. I have had 4 in my left elbow (worst arm) and 2 in my right, about 5yrs ago. I have been having this tendon problem for about one year now, and not one doctor can figure out what’s wrong. One actually said “it seems like tendonitis”, but no cause or cure was suggested. The steroid injections is the only common denominator here. The right arm is affected as well, but not nearly to the degree of the left (and I’m right handed, so maybe the strong arm is less affected, plus I only had 2 injections there). Is there hope for acute tendonitis in my bicep/tricep area?